Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Forum Mathematicum

Managing Editor: Bruinier, Jan Hendrik

Ed. by Blomer, Valentin / Cohen, Frederick R. / Droste, Manfred / Duzaar, Frank / Echterhoff, Siegfried / Frahm, Jan / Gordina, Maria / Shahidi, Freydoon / Sogge, Christopher D. / Takayama, Shigeharu / Wienhard, Anna


IMPACT FACTOR 2018: 0.867

CiteScore 2018: 0.71

SCImago Journal Rank (SJR) 2018: 0.898
Source Normalized Impact per Paper (SNIP) 2018: 0.964

Mathematical Citation Quotient (MCQ) 2018: 0.71

Online
ISSN
1435-5337
See all formats and pricing
More options …
Volume 31, Issue 3

Issues

Rational torsion of generalized Jacobians of modular and Drinfeld modular curves

Fu-Tsun Wei / Takao Yamazaki
Published Online: 2019-01-20 | DOI: https://doi.org/10.1515/forum-2018-0141

Abstract

We consider the generalized Jacobian J~ of the modular curve X0(N) of level N with respect to a reduced divisor consisting of all cusps. Supposing N is square free, we explicitly determine the structure of the -rational torsion points on J~ up to 6-primary torsion. The result depicts a fuller picture than [18] where the case of prime power level was studied. We also obtain an analogous result for Drinfeld modular curves. Our proof relies on similar results for classical Jacobians due to Ohta, Papikian and the first author. We also discuss the Hecke action on J~ and its Eisenstein property.

Keywords: Generalized Jacobian; Modular curves; Drinfeld modular curves; cuspidal divisor group; Eisenstein ideal

MSC 2010: 11G09; 11G18; 11F03; 14H40; 14G35

References

  • [1]

    S. Bae, On the modular equation for Drinfel’d modules of rank 2, J. Number Theory 42 (1992), no. 2, 123–133. CrossrefGoogle Scholar

  • [2]

    E.-U. Gekeler, A product expansion for the discriminant function of Drinfel’d modules of rank two, J. Number Theory 21 (1985), no. 2, 135–140. CrossrefGoogle Scholar

  • [3]

    E.-U. Gekeler, On the Drinfeld discriminant function, Compos. Math. 106 (1997), no. 2, 181–202. CrossrefGoogle Scholar

  • [4]

    N. M. Katz, Galois properties of torsion points on abelian varieties, Invent. Math. 62 (1981), no. 3, 481–502. Google Scholar

  • [5]

    S. Lang, Elliptic Functions, 2nd ed., Grad. Texts in Math. 112, Springer, New York, 1987. Google Scholar

  • [6]

    S. Ling, On the 𝐐-rational cuspidal subgroup and the component group of J0(pr), Israel J. Math. 99 (1997), 29–54. Google Scholar

  • [7]

    D. J. Lorenzini, Torsion points on the modular Jacobian J0(N), Compos. Math. 96 (1995), no. 2, 149–172. Google Scholar

  • [8]

    J. I. Manin, Parabolic points and zeta functions of modular curves, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 19–66. Google Scholar

  • [9]

    B. Mazur, Modular curves and the Eisenstein ideal, Inst. Hautes Études Sci. Publ. Math. (1977), no. 47, 33–186. Google Scholar

  • [10]

    A. P. Ogg, Diophantine equations and modular forms, Bull. Amer. Math. Soc. 81 (1975), 14–27. CrossrefGoogle Scholar

  • [11]

    M. Ohta, Eisenstein ideals and the rational torsion subgroups of modular Jacobian varieties II, Tokyo J. Math. 37 (2014), no. 2, 273–318. Web of ScienceCrossrefGoogle Scholar

  • [12]

    A. Pál, On the torsion of the Mordell-Weil group of the Jacobian of Drinfeld modular curves, Doc. Math. 10 (2005), 131–198. Google Scholar

  • [13]

    M. Papikian and F.-T. Wei, The Eisenstein ideal and Jacquet–Langlands isogeny over function fields, Doc. Math. 20 (2015), 551–629. Google Scholar

  • [14]

    M. Papikian and F.-T. Wei, The rational torsion subgroups of Drinfeld modular Jacobians and Eisenstein pseudo-harmonic cochains, Math. Z. 287 (2017), no. 1–2, 521–546. CrossrefWeb of ScienceGoogle Scholar

  • [15]

    J.-P. Serre, Algebraic Groups and Class Fields, Grad. Texts in Math. 117, Springer, New York, 1988. Google Scholar

  • [16]

    J. H. Silverman, The Arithmetic of Elliptic Curves, Grad. Texts in Math. 106, Springer, New York, 1986. Google Scholar

  • [17]

    J. H. Silverman, Advanced Topics in the Arithmetic of Elliptic Curves, Grad. Texts in Math. 151, Springer, New York, 1994. Google Scholar

  • [18]

    T. Yamazaki and Y. Yang, Rational torsion on the generalized Jacobian of a modular curve with cuspidal modulus, Doc. Math. 21 (2016), 1669–1690. Google Scholar

About the article


Received: 2018-06-13

Revised: 2018-11-28

Published Online: 2019-01-20

Published in Print: 2019-05-01


Funding Source: Ministry of Science and Technology, Taiwan

Award identifier / Grant number: 105-2115-M-007-018-MY2

Award identifier / Grant number: 107-2628-M-007-004-MY4

Funding Source: Japan Society for the Promotion of Science

Award identifier / Grant number: 15K04773

The first author is supported by Ministry of Science and Technology, Taiwan (grant number 105-2115-M-007-018-MY2 and 107-2628-M-007-004-MY4). The second author is supported by Japan Society for the Promotion of Science KAKENHI Grant (grant number 15K04773).


Citation Information: Forum Mathematicum, Volume 31, Issue 3, Pages 647–659, ISSN (Online) 1435-5337, ISSN (Print) 0933-7741, DOI: https://doi.org/10.1515/forum-2018-0141.

Export Citation

© 2019 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Comments (0)

Please log in or register to comment.
Log in